Record number :
1553321
Title of article :
Eigenvalues for equivariant matrices
Author/Authors :
إhlander، نويسنده , , Krister and Munthe-Kaas، نويسنده , , Hans، نويسنده ,
Issue Information :
روزنامه با شماره پیاپی سال 2006
Pages :
11
From page :
89
To page :
99
Abstract :
An equivariant matrix A commutes with a group of permutation matrices. Such matrices often arise in numerical applications where the computational domain exhibits geometrical symmetries, for instance triangles, cubes, or icosahedra. eory for block diagonalizing equivariant matrices via the generalized Fourier transform (GFT) is reviewed and applied to eigenvalue computations. For dense matrices which are equivariant under large symmetry groups, we give theoretical estimates that show a substantial performance gain. In case of cubic symmetry, the gain is about 800 times, which is verified by numerical results. also shown how the multiplicity of the eigenvalues is determined by the symmetry, which thereby restricts the number of distinct eigenvalues. The inverse GFT is used to compute the corresponding eigenvectors. It is emphasized that the inverse transform in this case is very fast, due to the sparseness of the eigenvectors in the transformed space.
Keywords :
Generalized Fourier transform , Eigenvalue computation , Symmetrical geometry
Journal title :
Journal of Computational and Applied Mathematics
Journal title :
Journal of Computational and Applied Mathematics
Serial Year :
2006
Link To Document :
بازگشت